Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 10, 2021, 7:54 PM CDT for Lake County, Indiana. It was in force for 81 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 7:54 PM CDT (00:54 UTC)
- Expired
- Aug 10, 2021, 9:15 PM CDT
- In force
- 81 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:30 PM CDT | TSTM WND GST 58 | Gary Airport, IN | TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WUUS53 KLOT 110054
SVRLOT
INC089-110215-
/O.NEW.KLOT.SV.W.0066.210811T0054Z-210811T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
754 PM CDT Tue Aug 10 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Northern Lake County in northwestern Indiana...
* Until 915 PM CDT.
* At 753 PM CDT, severe thunderstorms were located along a line
extending from near Northerly Island to Chicago Heights, moving
east at 55 mph. Additional severe storms were located near
Plainfield moving east and also may reach Lake County.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hammond, Gary, Portage, Merrillville, East Chicago, Schererville,
Hobart, Lansing, Highland, Munster, Griffith, Dyer, St. John, Lake
Station, Lynwood, Whiting and New Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4147 8722 4146 8753 4171 8752 4169 8750
4167 8747 4168 8746 4167 8744 4168 8743
4167 8742 4165 8744 4164 8742 4162 8729
4162 8722
TIME...MOT...LOC 0053Z 280DEG 46KT 4184 8757 4151 8759
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN5 follow-up statements
119
WWUS53 KLOT 110108
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
808 PM CDT Tue Aug 10 2021
INC089-110215-
/O.CON.KLOT.SV.W.0066.000000T0000Z-210811T0215Z/
Lake IN-
808 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN LAKE COUNTY...
At 807 PM CDT, severe thunderstorms were located along a line
extending from near Whiting to Olympia Fields, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hammond, Gary, Portage, Merrillville, East Chicago, Schererville,
Hobart, Lansing, Highland, Munster, Griffith, Dyer, St. John, Lake
Station, Lynwood, Whiting and New Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4147 8722 4146 8753 4170 8752 4169 8750
4167 8747 4168 8746 4167 8744 4168 8743
4167 8742 4165 8744 4164 8742 4162 8729
4162 8722
TIME...MOT...LOC 0107Z 285DEG 34KT 4171 8750 4152 8770
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN717
WWUS53 KLOT 110125
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
825 PM CDT Tue Aug 10 2021
INC089-110215-
/O.CON.KLOT.SV.W.0066.000000T0000Z-210811T0215Z/
Lake IN-
825 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN LAKE COUNTY...
At 825 PM CDT, severe thunderstorms were located along a line
extending from near Ogden Dunes to Schererville, moving east at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hammond, Gary, Portage, Merrillville, East Chicago, Schererville,
Hobart, Lansing, Highland, Munster, Griffith, Dyer, St. John, Lake
Station, Lynwood, Whiting and New Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4147 8722 4146 8753 4170 8752 4169 8750
4167 8747 4168 8746 4167 8744 4168 8743
4167 8742 4165 8744 4164 8742 4162 8729
4162 8722
TIME...MOT...LOC 0125Z 278DEG 43KT 4169 8727 4148 8745
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN207
WWUS53 KLOT 110147
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
847 PM CDT Tue Aug 10 2021
INC089-110215-
/O.CON.KLOT.SV.W.0066.000000T0000Z-210811T0215Z/
Lake IN-
847 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN LAKE COUNTY...
At 846 PM CDT, severe thunderstorms were located along a line
extending from near Burns Harbor to near Merrillville, moving east at
30 mph. Gary Airport gusted to 58 mph with these storms.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hammond, Gary, Portage, Merrillville, Schererville, Hobart, Highland,
Munster, Griffith, Dyer, St. John, Lake Station and New Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4147 8722 4146 8753 4164 8742 4162 8729
4162 8722
TIME...MOT...LOC 0146Z 290DEG 27KT 4164 8712 4146 8727
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN680
WWUS53 KLOT 110159
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
859 PM CDT Tue Aug 10 2021
INC089-110215-
/O.CON.KLOT.SV.W.0066.000000T0000Z-210811T0215Z/
Lake IN-
859 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN LAKE COUNTY...
At 858 PM CDT, severe thunderstorms were located along a line
extending from near Portage to Merrillville, moving east at 35 mph.
Gusty winds persist behind the leading edge of storms.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gary, Portage, Merrillville, Schererville, Hobart, Highland,
Griffith, Dyer, St. John, Lake Station and New Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4147 8722 4146 8753 4163 8734 4162 8729
4162 8722
TIME...MOT...LOC 0158Z 283DEG 31KT 4159 8722 4147 8733
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN918
WWUS53 KLOT 110211
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
911 PM CDT Tue Aug 10 2021
INC089-110219-
/O.EXP.KLOT.SV.W.0066.000000T0000Z-210811T0215Z/
Lake IN-
911 PM CDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE COUNTY WILL
EXPIRE AT 915 PM CDT...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning will be allowed to expire.
However gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Indiana.
LAT...LON 4147 8722 4146 8753 4163 8734 4162 8729
4162 8722
TIME...MOT...LOC 0209Z 280DEG 46KT 4157 8705 4145 8716
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:30 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 10, 6:30 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
630 PM CDT Tue Aug 10 2021
.SHORT TERM...
245 PM CDT
Through Wednesday Morning...
As anticipated, thunderstorms are erupting within two areas in
Iowa - the first near a subtle mesoscale convective vortex just
north of the IA/MO state line, and the second along a northwestern
wind shift in northeastern Iowa. The storms have been explosive
in growth, as evident by one storm producing 1" hail report within
15 minutes of the the first lightning strike. Such behavior is
not surprising given extreme instability in place, with surface
dew points in the lower 80s(!), surface temperatures in the upper
80s to lower 90s, and mid-level lapse rates of 8.3 K/km supporting
RAP-analyzed MLCAPE of 4500-5000 J/kg. While deep-layer shear will
remain less than we normally expect for organized severe weather
episodes, extreme instability often "picks up the slack."
Accordingly, any storm that develops today will almost certainly
become severe with a threat for all severe hazards (damaging hail,
destructive winds, and brief tornadoes). The greatest threat
appears to be damaging winds strong enough to uproot trees given
such extreme instability but weak shear (e.g. top-heavy cores as
well as potential to "grow upscale" via the amalgamation of beefy
cold pools). We already see signs of an organized line developing
in northeastern Iowa, which itself may turn east to southeast
into northern Illinois this evening. Finally, while low-level
shear will be less than yesterday, plentiful low-level moisture as
well as extreme low-level stretching potential will nevertheless
keep the threat for tornadoes present, albeit favoring brief
touchdowns rather than those that carry long tracks. The timeframe
of greatest concern remains 6 to 11 PM CDT.
Tonight through Wednesday morning, a stout 35-40 kt 850 mb low-
level jet will develop and point into eastern Iowa and northern
Illinois atop a convectively-generated outflow boundary. Depending
on where the boundary stalls tonight (e.g. where will LFCs be
breached?), regenerating thunderstorms are likely somewhere in the
Lower Great Lakes. Where storms to redevelop, concern is high
that an axis of hefty rainfall totals and hence flash flooding
will occur considering ample instability to take advantage of
PWATs > 2". In these situation, total rainfall amounts can easily
exceed 6 inches. Confidence in exactly where such rainfall totals
may occur, however, remains low. If you had to twist our arms,
we'd say areas along and south of a line from Dixon to Kankakee
have the highest threat for flash flooding tonight into Wednesday
morning (looking at midnight to 10 AM or so).
One final note - heat index values are currently 105 to 110
across the area. Take frequent breaks and stay hydrated if
outdoors.
Borchardt
&&
.LONG TERM...
334 PM CDT
Wednesday afternoon and Wednesday night...
The forecast for Wednesday is repeat of Tuesday, with concerns again
centering on heat and thunderstorms in the warm, moist and unsettled
weather pattern.
Following morning convection in the region, it appears the early to
mid afternoon will be a period of drying/subsidence ahead of
stronger mid level flow and an approaching cold front. Forecasted
925 mb temperatures and surface dewpoints look to be just a tad
lower than today. Having widespread 105-110 heat indices today, feel
like while we look to take a tip downward and may have lingering
cloud cover, the several days of uncomfortable weather support
another Heat Advisory Wednesday afternoon.
Concern will then shift to the longwave trough over the upper
Midwest that will steer a cold front toward the upper/mid
Mississippi Valley late Wednesday. Convective initiation is likely
along the front in another extremely buoyant airmass. It is still
unclear on the convective coverage, but it seems favorable that this
activity will again approach the local area late afternoon and
evening. This would support a higher end wind threat should factors
come together, and this will be a period to watch.
The front will not fly on through, therefore we will need to watch
for additional training thunderstorms Wednesday night which will
pose a flooding threat.
KMD
Thursday through Monday...Previous forecast discussion
unchanged...Capping will remain a limiting factor in convective
coverage on Thursday as larger-scale forcing will be confined to the
mid-level wave brushing the area. However, modest deep layer shear
up to 25 knots within a highly unstable environment conditional upon
breaking the cap warrants chance PoPs and a mention of severe storm
potential through most of this period. This is particularly the case
Thursday afternoon across the south half of the CWA.
South of the boundary on Thursday, very humid conditions will
persist, with afternoon heat index values possibly surpassing 100F.
Thursday night and Friday: A slow-moving cold front will shift south
across the forecast area, with convective potential at any given
time mainly tied to the location of the front. Guidance has slowed
the progression of the front, resulting in the introduction of low
chance of thunderstorms across the south half of the CWA through the
day (but especially the afternoon) on Friday. Drier profiles behind
Thursday's potential storms reduces afternoon heat concerns as well
as coverage of storms.
Saturday through Monday: High pressure will build across the region
through the weekend and into early next week, bringing dry weather
along with cooler and much less humid conditions.
Kluber
&&
.AVIATION...
For the 00Z TAFs...
630 PM...Primary forecast concern is thunderstorm chances this
evening, Wednesday morning and again Wednesday afternoon/evening.
A line of thunderstorms will move across northern IL and the
terminals over the next few hours. Wind gusts in the 30-40kt range
will be possible with these storms along with ifr cigs/vis with
heavy rain. Isolated thunderstorms will be possible ahead of the
line of storms. Trends become uncertain for thunderstorms
overnight into Wednesday morning. Its possible that new convection
will develop further south across central IL tonight and may
remain generally south of the terminals into Wednesday morning.
Given low confidence, opted to maintain current prob mention for
now. A lull is expected from late morning through mid afternoon
and then there will be another period of possible thunderstorms
from late afternoon across northwest IL through mid evening across
the Chicago terminals. There seems to be a consensus from the
models for this time period and opted to include prob mention with
this forecast.
Other concerns will be gusty south/southwest winds this evening
and again Wednesday. Some mvfr cigs will be possible at times, but
confidence too low to include with this forecast. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
Tuesday.
Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...noon
Wednesday to 7 PM Wednesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
Tuesday.
Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon
Wednesday to 7 PM Wednesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 10, 3:09 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
309 PM CDT Tue Aug 10 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-112015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
309 PM CDT Tue Aug 10 2021 /409 PM EDT Tue Aug 10 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to 1 inch in diameter.
Elevated damaging wind risk...up to 70.
Limited Flooding Risk.
Significant Excessive Heat Risk.
DISCUSSION...
Thunderstorms developing across eastern Iowa and will track
across the area this evening. Each storm will be capable of
producing winds strong enough to uproot trees, damaging hail,
brief tornadoes, and torrential downpours. The primary
thunderstorm threat will be between 6 and 11 PM CDT.
Dangerous heat will continue this afternoon with heat related
illness probable after 30 minutes of being in direct sunlight.
Additional thunderstorms may develop after midnight and produce
torrential downpours with a threat for flash flooding. At this
point, it appears such renewed thunderstorms will be south of
Interstate 80.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Limited Non Thunderstorm Wind Risk.
Thursday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Friday...
Elevated Thunderstorm Risk.
DISCUSSION:
Warm and humid conditions will persist Wednesday and Thursday,
with afternoon heat indices possibly surpassing 105 F during the
afternoon.
Another round of strong to severe storms may occur Wednesday
evening.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening and overnight.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 40 mph.
LMZ740>745-112015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
309 PM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to 1 inch in diameter.
Limited thunderstorm wind gust risk...up to 60 kt.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Hazardous conditions for small craft may occur.
Limited Severe Thunderstorm Risk.
Thursday...
Limited Severe Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
Borchardt
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Aug 10, 7:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
740 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG ELMHURST 41.90N 87.94W
08/10/2021 DUPAGE IL PUBLIC
PUBLIC REPORT OF LARGE BRANCHES DOWNED IN
ELMHURST AREA. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Aug 10, 7:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
743 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG GRAYSLAKE 42.34N 88.04W
08/10/2021 LAKE IL PUBLIC
TRAINED SPOTTER REPORTS SHINGLES BLOWN OFF
ROOF IN GRAYSLAKE AREA. TIME ESTIMATED BY
RADAR.
&&
WSLLocal storm report, Aug 10, 7:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
747 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 W ELMHURST 41.90N 87.95W
08/10/2021 M57 MPH DUPAGE IL PUBLIC
PRIVATE WEATHER STATION REPORTS 57 MPH WIND
GUST IN ELMHURST.
&&
WSLLocal storm report, Aug 10, 7:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
748 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND GST MOUNT PROSPECT 42.07N 87.94W
08/10/2021 M51 MPH COOK IL PUBLIC
PRIVATE WEATHER STATION REPORTS 51 MPH GUST
IN MT PROSPECT.
&&
WSLLocal storm report, Aug 10, 7:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
751 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 WSW MONTGOMERY 41.71N 88.40W
08/10/2021 M55 MPH KENDALL IL PUBLIC
PRIVATE WEATHER STATION REPORTED 55 MPH WIND
GUST NEAR MONTGOMERY. TIME ESTIMATED BY
RADAR.
&&
WSLLocal storm report, Aug 10, 7:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
754 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG DES PLAINES 42.05N 87.88W
08/10/2021 COOK IL TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE TREE SNAPPED
IN DES PLAINES. OTHER REPORTS OF TREE
DAMAGED ALSO RECEIVED IN VICINITY. TIME
ESTIMATED BY RADAR.
&&
WSLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:20 PM CDT | Severe Thunderstorm Warning | LOT | Porter | 55 min |
| Aug 10, 9:22 PM CDT | Special Weather Statement | LOT | Newton | 53 min |
| Aug 10, 9:37 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 68 min |
| Aug 11, 1:59 AM CDT | Special Weather Statement | LOT | Newton | 46 min |
| Aug 11, 2:43 AM CDT | Special Weather Statement | LOT | Jasper | 62 min |
| Aug 11, 3:45 AM CDT | Special Weather Statement | LOT | Lake | 45 min |
| Aug 11, 4:06 AM CDT | Special Weather Statement | LOT | Porter | 39 min |
| Aug 11, 4:08 AM CDT | Severe Thunderstorm Warning | LOT | Porter | 36 min |
| Aug 11, 10:12 AM CDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 63 min |
| Aug 11, 10:24 AM CDT | Special Weather Statement | LOT | Jasper, Newton | 66 min |
| Aug 11, 11:15 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.